MAUDE Adverse Event Report: SIEMENS HEALTHCARE GMBH SOMATOM X.CEED; SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED

SIEMENS HEALTHCARE GMBH SOMATOM X.CEED; SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED
Model Number 11330002
Medical Device Problem Codes Use of Device Problem (1670); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Laceration(s) (1946)
Date of Event 07/28/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to siemens that an adverse event occurred while operating the somatom x.Ceed ct system.The in-hospital patient was not able to straighten his knee so the operator positioned the patient with his right knee bent.Prior to the scan, the operator checked that the patient would fit in the scanner well with his knee bent.After the complication-free topogram, the operator started the examination scan.Once table movements began, the patient further bent his knee causing his right knee to come in contact with the plexi ring in the gantry and moving parts of the gantry touched the patient's knee.The exam was immediately stopped and the patient was removed from the scanner.The patient suffered a laceration to his right knee approximately 2-3 inches in length in a diagonal direction which required stitches.Following treatment, the patient was discharged from the hospital on the same day.We are unaware of any further impact to the state of health of the patient involved.
 
Additional Manufacturer Narrative
Siemens has completed an investigation of the event.Following our investigation this event is rated as an accident.The ct system worked as specified and the operator spent reasonable efforts to assure safe patient positioning.Unwanted movement of the patient could have been avoided following the owner's manual (instructions for use) where it is recommended to use positioning aids (such as straps or belts) when necessary and to observe the patient during all system movements and to press the stop key in urgent situations.Based on available information the system worked as specified.No further measures are deemed to be necessary.

Brand Name
SOMATOM X.CEED
Common Device Name
SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED
Manufacturer (Section D)
SIEMENS HEALTHCARE GMBH
siemensstrasse 1~or
rittigfeld 1
forchheim 91301
GM  91301
Manufacturer (Section G)
SIEMENS HEALTHCARE GMBH
siemensstrasse 1~or
rittigfeld 1
forchheim 91301
GM   91301
Manufacturer Contact
meredith adams
40 liberty blvd.
malvern, PA 19355
4843231631
MDR Report Key17497599
Report Number3004977335-2023-00083
Device Sequence Number19468877
Product Code JAK
UDI-Device Identifier04056869231051
UDI-Public04056869231051
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K211373
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number11330002
Device Catalogue Number11330002
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/28/2023
Initial Report FDA Received Date08/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Hospitalization;
Patient SexMale